UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 91

of 'Cutaneous side effects of conventional chemotherapy agents'

91
TI
Bullous acral erythema: an additional consideration in the differential diagnosis of pauci-inflammatory subepidermal bullae*.
AU
Podjasek JO, Camilleri MJ
SO
J Cutan Pathol. 2012;39(3):382.
 
Acral erythema is considered a frequent complication of chemotherapy administration. The bullous variant of chemotherapy-induced acral erythema, or bullous acral erythema, occurs less commonly. The condition typically begins with acral dysesthesias and produces symmetric erythema that blisters and eventually desquamates. Overall, 32 cases of bullous acral erythema have been described in the literature, including 21 cases associated with cytarabine administration and 11 cases attributed to methotrexate. We describe a 61-year-old woman with diffuse large B-cell lymphoma in whom bullous acral erythema developed after she received cytarabine and methotrexate. The clinical presentation was unusual, as it was characterized by vesicles in an annular configuration suggestive of linear immunoglobulin A bullous disease. Histopathology revealed a pauci-inflammatory subepidermal bulla that was similar to previously reported cases of bullous acral erythema. We suggest that bullous acral erythema represents an important diagnostic consideration in the differential diagnosis of pauci-inflammatory subepidermal blistering in patients who have recently received chemotherapy.
AD
Department of Dermatology, Mayo Clinic, Rochester, MN 55905, USA.
PMID